Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 6, 2014, 4:18 PM EDT for Fannin County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 4:18 PM EDT (20:18 UTC)
- Expired
- Oct 6, 2014, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WWUS82 KFFC 062018
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON OCT 6 2014
GAZ006-007-062045-
418 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PISGAH...MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PISGAH...DIAL AND MARGRET.
&&
LAT...LON 3487 8412 3485 8414 3481 8414 3480 8413
3480 8410 3473 8410 3470 8412 3462 8433
3467 8437 3488 8413
TIME...MOT...LOC 2017Z 233DEG 38KT 3467 8430
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 3:41 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 6, 3:41 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT MON OCT 6 2014 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AN ACTIVE PATTERN WILL PERSIST TONIGHT AND TUESDAY AS MODELS SHOW A SERIES OF DISTURBANCES TRAVERSING THROUGH THE LONG WAVE TROUGH THAT IS CURRENTLY ANCHORED DOWN THE OHIO AND MISSISSIPPI VALLEYS. A DISTURBANCE THAT SPARKED CONVECTION ACROSS MUCH OF NORTH GA THIS MORNING HAS LIFTED NORTHWARD... BUT ONLY TO BE FOLLOWED BY ANOTHER THAT IS CURRENTLY SPARKING SCATTERED SHOWERS AND THUNDERSTORMS NOW MOVING BACK ACROSS MUCH OF NORTH GA... TO INCLUDE THE FAR NORTHERN METRO AREA. LOCAL HIRES MODELS DO NOT HAVE A GOOD HANDLE ON ANY OF THESE DISTURBANCES... BUT SHORT RANGE MODELS SUGGEST THIS LATEST DISTURBANCE WILL PUSH NE THIS EVENING... ONLY TO BE FOLLOWED BY ANOTHER DISTURBANCE THAT COULD SPREAD MORE CONVECTION INTO NW GA LATER TONIGHT. THIS CONVECTION IS EXPECTED TO EVENTUALLY SPREAD DOWN INTO THE ATLANTA AREA BY 9-10 AM TUESDAY MORNING. THIS SHOWER AND THUNDERSTORM POTENTIAL WILL LIKELY PERSIST INTO TUESDAY AFTERNOON BEFORE MODELS HINT AT THE DRIVING UPPER SUPPORT FINALLY LIFTING OUT TO THE NE SOMETIME LATE TUESDAY AFTERNOON OR INTO THE EVENING. FOR NOW... WILL HOLD ONTO A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND WEST CENTRAL GA THROUGH THIS EVENING AND OVERNIGHT... WITH INCREASING CHANCES ACROSS NW GA AFTER MIDNIGHT WITH THE NEXT DISTURBANCE. WILL SPREAD THIS HIGHER POP DOWN INTO NORTH ATLANTA THROUGH TUESDAY MORNING AND EARLY AFTERNOON...BEFORE LIFTING THE HIGHER POPS OUT LATE ON TUESDAY. THEREFORE... EXPECT RAIN CHANCES TO GRADUALLY DIMINISH FROM ATLANTA AREA NORTHWARD FROM LATE TUESDAY AFTERNOON AND INTO TUESDAY EVENING AS THE UPPER TROUGH AXIS FINALLY PUSHES EAST. THIS DRAGS A WEAK COLD FRONT TO NEAR NORTH GA LATE TUESDAY NIGHT... AND WILL WARRANT HOLDING ONTO A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS FAR NORTH GA TUESDAY NIGHT AS THE COLD FRONT SAGS ALONG THE TN/GA STATE LINE BY 6-7 AM WEDNESDAY MORNING. AS FOR SEVERE POTENTIAL... SPC CONTINUES TO SHOW A 5 PERCENT CHANCE ACROSS PARTS OF NW GA INTO EARLY THIS EVENING. WITH INCREASING AFTERNOON CAPE AND MODERATE SHEAR VALUES AND MID LEVEL LAPSE RATES NOTED... JUST CANNOT RULE OUT AN ISOLATED SEVERE STORM POTENTIAL INTO THE EARLY EVENING HOURS... WITH LARGE HAIL BEING THE MAIN THREAT. HOWEVER... MOST STORMS SHOULD REMAIN WELL UNDER SEVER LIMITS WITH SMALL HAIL BEING THE MAIN THREAT INTO THE EVENING. SPC IS HOLDING ONTO A 5 PERCENT CHANCE FOR SEVERE STORMS ACROSS NW GA AGAIN ON TUESDAY WITH THE NEXT AFOREMENTIONED DISTURBANCE LATER TONIGHT. HAIL WILL LIKELY BE THE MAIN THREAT WITH THIS NEXT DISTURBANCE AS WELL...AND MAINLY ACROSS NW GA. STORMS SHOULD REMAIN UNDER SEVERE LIMITS ACROSS THE ATLANTA METRO AREA ON TUESDAY... BUT GENERAL THUNDER IS EXPECTED. AS FOR TEMPS... A MAV AND MET BLEND LOOKED REASONABLE THROUGH THE SHORT TERM PERIOD... WITH NEAR NORMAL LOWS AND HIGHS EXPECTED TONIGHT AND TUESDAY... THEN WARMER THAN NORMAL LOWS TUESDAY NIGHT. 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NOT A WHOLE LOT IN THE WAY OF CHANGES FOR THE EXTENDED. THE ECMWF ESPECIALLY IS LINGERING SOME MOISTURE ACROSS THE NORTHEAST MOUNTAINS WEDNESDAY MORNING SO DID ADD SOME LOW-END SLIGHT CHANCE POPS /SHOWER WORDING ONLY/. OTHERWISE JUST A REFRESH OF DATA FOR THE 4TH AND 5TH PERIODS...NEW BLENDS OF DEWPOINTS ARE A LITTLE DRIER BEHIND THE WEAK FRONT. STILL SOME CONCERN ABOUT HOW WET THIS WEEKEND MIGHT BE. ECMWF STILL KEEPS MOISTURE A LITTLE FURTHER NORTH AND THE 12Z GFS HAS BACKED OFF A LITTLE ON QPF VALUES BUT OBVIOUSLY STILL TOO FAR OUT TO MAKE ANY MAJOR CHANGES. HAVE LEFT POPS AT HIGH CHANCES FOR NOW. SEE PREVIOUS DISCUSSION BELOW. TDP LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... /ISSUED AT 324 AM EDT MON OCT 6 2014/ UPPER-LEVEL PATTERN UNDERGOES A SIGNIFICANT DE-AMPLIFICATION AS WE HEAD INTO THE THE EXTENDED FORECAST PERIOD WITH ESSENTIALLY ZONAL FLOW PERSISTING THROUGH THE PERIOD. START OF THE EXTENDED PERIOD LOOKS MAINLY DRY BUT PRECIPITATION CHANCES MOVE BACK IN BY THE END OF THE WEEK AND STAY THROUGH THE WEEKEND. AS IS TYPICAL WITH SUCH A FLAT UPPER-LEVEL SCHEME...NO SIGNIFICANT FOCUS IS EXPECTED TO COME ALONG BUT SUFFICIENT MOISTURE...MARGINAL INSTABILITY AND WEAK WAVES RIPPLING THROUGH THE FLOW SHOULD KEEP AT LEAST CHANCE POPS IN ACROSS NORTH GEORGIA THROUGH THE PERIOD. CENTRAL GEORGIA APPEARS MAINLY DRY TO START THE PERIOD...BUT PRECIPITATION CHANCES INCREASE SOME BY THE WEEKEND AS A COLD FRONT DROPS ONTO THE REGION. AS MENTIONED ABOVE... INSTABILITY...ALTHOUGH NOT SPECTACULAR...SHOULD BE SUFFICIENT FOR AT LEAST A SLIGHT CHANCE OF THUNDER TO ACCOMPANY THE CHANCE FOR SHOWERS. AT THIS TIME THERE DOES NOT APPEAR TO BE SUFFICIENT SHEAR OR INSTABILITY FOR MORE THAN GENERAL THUNDERSTORMS...BUT FUTURE TRENDS WILL NEED TO BE MONITORED AS BETTER SHEAR IS NOT TOO FAR NORTH OF THE STATE AND LAPSE RATES DO STEEPEN A LITTLE FOR THE END OF THE WEEK. 20 && .AVIATION... 18Z UPDATE... EXPECTING VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD. MODELS SHOW A SERIES OF DISTURBANCES PUSHING INTO NORTH GA BEFORE 12Z TUE MORNING... WHICH SHOULD SPREAD HIGH AND MID LEVEL CLOUDS INTO THE ATLANTA TAF SITES BY 08-10Z TUE MORN... THEN MAINLY MID LEVEL CIGS BY 12-14Z AS SCATTERED SHOWERS WITH SOME EMBEDDED THUNDERSTORMS ALSO MOVE SOUTH AND POSSIBLY SPREAD INTO THE ATLANTA TAF SITES BY 14-15Z TUE. THIS POTENTIAL CONVECTIVE THREAT MAY PERSIST THRU 18-19Z TUE BEFORE LIFTING NE. CURRENT GUSTY SW WINDS WILL DIMINISH TO AROUND 3-5KTS BY 01Z TUE... AND MAY SWING SSW TO SSE BRIEFLY DURING THE EVENING BEFORE SETTLING BACK SW BY 09Z TUE AND INCREASING TO AROUND 8-9KTS BY 14-15Z TUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION POSSIBLY MOVING INTO ATLANTA TAF SITES TUESDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 77 59 82 / 20 40 20 5 ATLANTA 58 78 63 81 / 30 40 20 5 BLAIRSVILLE 51 69 57 77 / 60 60 50 20 CARTERSVILLE 55 77 60 82 / 50 60 20 10 COLUMBUS 56 82 62 85 / 20 20 5 5 GAINESVILLE 56 74 61 79 / 40 50 30 5 MACON 53 82 61 86 / 10 20 5 5 ROME 55 77 58 83 / 60 60 20 5 PEACHTREE CITY 52 79 58 83 / 20 30 10 5 VIDALIA 55 84 62 85 / 10 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....TDP AVIATION...39
Hazardous weather outlook, Oct 6, 11:28 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1128 AM EDT MON OCT 6 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1128 AM EDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS AFTERNOON AND TONIGHT... WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE FREQUENT LIGHTNING AND SMALL HAIL. DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL SPARK ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS THAT PUSH ACROSS NORTH GEORGIA TODAY... AND POSSIBLY AGAIN LATER TONIGHT. INSTABILITY WILL BE WEAK ACROSS THE FAR NORTH... HOWEVER COLD TEMPERATURES ALOFT WILL PRODUCE RELATIVELY STEEP MID-LEVEL LAPSE RATES THAT COULD LEAD TO A FEW STRONG STORMS WITH FREQUENT LIGHTNING AND SMALL HAIL. WIND GUSTS TO 40 MPH MAY ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING. A FEW STRONG STORMS ARE POSSIBLE TUESDAY ACROSS FAR NORTH GEORGIA WITH AN ADDITIONAL THREAT FOR SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Oct 6, 10:40 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT MON OCT 6 2014
GAZ001>003-061515-
1040 AM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...CATOOSA AND DADE COUNTIES UNTIL 1115 AM EDT...
AT 1034 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR TRENTON... RISING FAWN... AND
CHATTANOOGA VALLEY...MOVING NORTHEAST AT 45 MPH.
SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE
ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH 1115 AM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...COLE CITY...
STEPHENSVILLE...RISING FAWN...CLOUDLAND CANYON STATE PARK...NEW
ENGLAND...TRENTON...COOPER HEIGHTS...MORGANVILLE...HOOKER...
WILDWOOD...CHATTANOOGA VALLEY...BLUE SPRING...ROCK SPRING AND
CHICKAMAUGA.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8498 3493 8500 3486 8509 3465 8554
3498 8561 3499 8547
TIME...MOT...LOC 1438Z 242DEG 38KT 3486 8550Local storm report, Oct 6, 11:11 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 AM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HAIL TRENTON 34.87N 85.51W
10/06/2014 E0.25 INCH DADE GA EMERGENCY MNGR
&&
ABAKERSpecial weather statement, Oct 6, 11:31 AM EDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EDT MON OCT 6 2014
GAZ004-005-061600-
1131 AM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL NOON EDT...
AT 1127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS NEAR VARNELL AND TUNNEL HILL...MOVING
NORTHEAST AT 50 MPH.
SMALL HAIL AND WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE
ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH NOON EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE MILL CREEK...DALTON...ROCKY FACE...
DAWNVILLE...TUNNEL HILL...VARNELL...COHUTTA...SUMAC...BEAVERDALE...
CISCO...GREGORY AND TENNGA.
&&
LAT...LON 3493 8462 3473 8503 3472 8517 3482 8513
3482 8507 3486 8506 3488 8501 3491 8502
3491 8501 3497 8499 3499 8498 3499 8462
TIME...MOT...LOC 1530Z 247DEG 46KT 3491 8491Special weather statement, Oct 6, 3:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON OCT 6 2014
GAZ030-041-062000-
323 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK AND
HARALSON COUNTIES UNTIL 400 PM EDT...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ESOM HILL...MOVING EAST AT
30 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE AS THIS STORM
MOVES ACROSS POLK AND HARALSON COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
BUCHANAN...FELTON...EUBANK LAKE...DRAKETOWN...ANTIOCH...FISH CREEK
AND CEDARTOWN.
THIS STORM HAS EXHIBITED WEAK ROTATION AND ALTHOUGH IT HAS NOT BEEN
STRONG ENOUGH TO INDICATE THE PRESENCE OF A TORNADO AS OF 320PM
EDT...THERE IS THE POTENTIAL FOR A WEAK...BRIEF TORNADO.
&&
LAT...LON 3407 8509 3395 8504 3391 8505 3390 8503
3379 8505 3374 8536 3396 8540
TIME...MOT...LOC 1918Z 250DEG 25KT 3381 8554Special weather statement, Oct 6, 3:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT MON OCT 6 2014
GAZ012-020-062015-
345 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN BARTOW AND
GORDON COUNTIES UNTIL 415 PM EDT...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF CALHOUN...MOVING EAST
NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BARTOW AND GORDON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SONORAVILLE...REDBUD...RANGER AND OAKMAN.
&&
LAT...LON 3460 8472 3461 8472 3460 8472 3459 8468
3458 8465 3451 8465 3439 8492 3443 8497
3462 8473 3462 8471
TIME...MOT...LOC 1945Z 234DEG 32KT 3445 8489Special weather statement, Oct 6, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON OCT 6 2014
GAZ006-007-062045-
418 PM EDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN FANNIN AND
GILMER COUNTIES UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF PISGAH...MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE PISGAH...DIAL AND MARGRET.
&&
LAT...LON 3487 8412 3485 8414 3481 8414 3480 8413
3480 8410 3473 8410 3470 8412 3462 8433
3467 8437 3488 8413
TIME...MOT...LOC 2017Z 233DEG 38KT 3467 8430The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:40 AM EDT | Special Weather Statement | FFC | Catoosa, Dade | 35 min |
| Oct 6, 11:31 AM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Oct 6, 3:23 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 37 min |
| Oct 6, 3:45 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Oct 6, 6:26 PM EDT | Special Weather Statement | FFC | Dade | 49 min |
| Oct 6, 7:38 PM EDT | Special Weather Statement | FFC | Catoosa | 37 min |
| Oct 6, 7:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Oct 6, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 42 min |
| Oct 6, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 34 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.